Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 116, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 30, 2011, 8:31 PM CDT for Des Moines County, Louisa County, Iowa; Henderson County, Mercer County, Illinois. It took effect at Jul 31, 2011, 7:11 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 8:31 PM CDT (01:31 UTC)
- In effect from
- Jul 31, 2011, 7:11 AM CDT
- Expired
- Jul 31, 2011, 8:07 PM CDT
- In force
- 13 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at New Boston (NBOI2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
154 WGUS43 KDVN 310131 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 831 PM CDT SAT JUL 30 2011 .HEAVY RAIN THAT FELL IN AND NEAR THE DUBUQUE THROUGH BELLEVUE AREAS LAST WEDNESDAY INTO THURSDAY...WILL CONTINUE TO CAUSE RISES AND FLOODING FURTHER DOWNSTREAM ON THE MISSISSIPPI RIVER. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC057-115-ILC071-131-311331- /O.NEW.KDVN.FL.W.0116.110731T1000Z-110804T0400Z/ /NBOI2.1.ER.110731T1000Z.110801T0600Z.110802T1600Z.NO/ 831 PM CDT SAT JUL 30 2011 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT NEW BOSTON LD17. * UNTIL TUESDAY MORNING. * AT 6:00 PM SATURDAY THE STAGE WAS 14.4 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE RISING TO 15.5 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC057-115-ILC071-131-311330- /O.NEW.KDVN.FL.W.0117.110731T1200Z-110803T0600Z/ /KHBI2.1.ER.110731T1200Z.110801T0000Z.110801T1800Z.NO/ 831 PM CDT SAT JUL 30 2011 ...FLOOD WARNING IN EFFECT UNTIL MONDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * UNTIL MONDAY. * AT 7:30 PM SATURDAY THE STAGE WAS 13.7 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE RISING TO 14.2 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE MONDAY. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ IAC057-ILC071-311330- /O.NEW.KDVN.FL.W.0118.110731T1800Z-110804T0900Z/ /GLDI2.1.ER.110731T1800Z.110801T1200Z.110802T2100Z.NO/ 831 PM CDT SAT JUL 30 2011 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL TUESDAY. * AT 4:00 PM SATURDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 10 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY...AND CONTINUE RISING TO 10.4 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY. $$
3 follow-up statements
050 WGUS83 KDVN 311006 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 AM CDT SUN JUL 31 2011 .UPDATED FLOOD INFORMATION FOR THE MISSISSIPPI RIVER. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC139-163-ILC161-010206- /O.EXT.KDVN.FL.W.0113.000000T0000Z-110802T1653Z/ /RCKI2.1.ER.000000T0000Z.110731T0500Z.110801T0453Z.NO/ 506 AM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT ROCK ISLAND LD15. * UNTIL THIS EVENING. * AT 4:00 AM SUNDAY THE STAGE WAS 15.0 FEET...AND NEARLY STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...NEARLY STEADY AT 15.1 FEET THIS MORNING. FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 15 FEET...WATER AFFECTS SEVERAL SECTIONS OF SOUTH CONCORD STREET SOUTH OF RIVER DRIVE IN DAVENPORT AND IS AT THE FOUNDATIONS OF SEVERAL HOMES ON ENCHANTED ISLAND. WATER ALSO AFFECTS INDUSTRIES ALONG THE RIVER AT THE SOUTH END OF DAVENPORT. $$ IAC115-139-ILC131-161-010205- /O.CON.KDVN.FL.W.0115.000000T0000Z-110803T1200Z/ /MUSI4.1.ER.110731T1939Z.110801T1200Z.110802T0000Z.NO/ 506 AM CDT SUN JUL 31 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT MUSCATINE. * UNTIL MONDAY EVENING. * AT 4:15 AM SUNDAY THE STAGE WAS 15.5 FEET...AND RISING. * FLOOD STAGE IS 16 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 16.1 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE MONDAY EVENING. * IMPACT...AT 16 FEET...WATER AFFECTS THE LOWER PORTION OF THE RIVERSIDE PARK PARKING LOT. $$ IAC057-115-ILC071-131-010205- /O.EXT.KDVN.FL.W.0116.110731T1211Z-110804T0400Z/ /NBOI2.1.ER.110731T1211Z.110801T1200Z.110802T1600Z.NO/ 506 AM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT NEW BOSTON LD17. * UNTIL TUESDAY MORNING. * AT 2:00 AM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 15.3 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC057-115-ILC071-131-010205- /O.EXT.KDVN.FL.W.0117.110731T1352Z-110803T0600Z/ /KHBI2.1.ER.110731T1352Z.110801T0000Z.110801T1800Z.NO/ 506 AM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * UNTIL MONDAY. * AT 4:30 AM SUNDAY THE STAGE WAS 13.9 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 14.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ IAC057-ILC071-010205- /O.EXT.KDVN.FL.W.0118.110731T1633Z-110804T0900Z/ /GLDI2.1.ER.110731T1633Z.110801T1200Z.110802T2100Z.NO/ 506 AM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL TUESDAY. * AT 4:00 AM SUNDAY THE STAGE WAS 9.8 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 10.4 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY. $$ HAASE
347 WGUS83 KDVN 311500 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1000 AM CDT SUN JUL 31 2011 .UPDATED FLOOD INFORMATION FOR THE MISSISSIPPI RIVER. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC139-163-ILC161-311530- /O.CAN.KDVN.FL.W.0113.000000T0000Z-110802T1653Z/ /RCKI2.1.ER.000000T0000Z.110731T0500Z.000000T0000Z.NO/ 1000 AM CDT SUN JUL 31 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT ROCK ISLAND LD15. * AT 8:00 AM SUNDAY THE STAGE WAS 14.9 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE THIS MORNING. * FORECAST...FALL TO 14.2 FEET MONDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS A FEW SECTIONS OF SOUTH CONCORD STREET SOUTH OF RIVER DRIVE IN DAVENPORT AND AFFECTS YARDS AND OUTBUILDINGS ON ENCHANTED ISLAND. WATER IS ALSO IN SOME HOUSES ALONG SOUTH CONCORD STREET SOUTH OF RIVER DRIVE. $$ IAC115-139-ILC131-161-311530- /O.CAN.KDVN.FL.W.0115.000000T0000Z-110803T1200Z/ /MUSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1000 AM CDT SUN JUL 31 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT MUSCATINE. * AT 9:15 AM SUNDAY THE STAGE WAS 15.6 FEET...AND RISING. * FLOOD STAGE IS 16 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 15.7 FEET TODAY. FORECAST TO THEN START FALLING LATE TONIGHT. $$ IAC057-115-ILC071-131-010659- /O.EXT.KDVN.FL.W.0116.000000T0000Z-110803T0600Z/ /NBOI2.1.ER.110801T0000Z.110801T0000Z.110801T1800Z.NO/ 1000 AM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT NEW BOSTON LD17. * UNTIL MONDAY. * AT 8:00 AM SUNDAY THE STAGE WAS 14.8 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THIS EVENING. THEN FORECAST TO HOLD AROUND 15 FEET THROUGH MONDAY BEFORE STARTING TO FALL. $$ IAC057-115-ILC071-131-010659- /O.CON.KDVN.FL.W.0117.000000T0000Z-110803T0600Z/ /KHBI2.1.ER.110731T1330Z.110731T1800Z.110801T1800Z.NO/ 1000 AM CDT SUN JUL 31 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * UNTIL MONDAY. * AT 9:30 AM SUNDAY THE STAGE WAS 14.0 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 14.1 FEET TODAY. FALL BACK BELOW FLOOD STAGE MONDAY. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ IAC057-ILC071-010659- /O.EXT.KDVN.FL.W.0118.110731T1447Z-110805T0000Z/ /GLDI2.1.ER.110731T1425Z.110801T1200Z.110803T1200Z.NO/ 1000 AM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL WEDNESDAY MORNING. * AT 8:00 AM SUNDAY THE STAGE WAS 10.0 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 10.5 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC057-111-ILC067-071-010659- /O.CON.KDVN.FL.W.0119.110801T0737Z-110804T0600Z/ /BRLI4.1.ER.110801T0737Z.110802T0000Z.110802T1800Z.NO/ 1000 AM CDT SUN JUL 31 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT BURLINGTON. * UNTIL TUESDAY. * AT 9:00 AM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 15.2 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY. * IMPACT...AT 15 FEET...AGRICULTURAL FLOODING OCCURS. $$
958 WGUS83 KDVN 010107 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 807 PM CDT SUN JUL 31 2011 .HEAVY RAINFALL THAT OCCURRED OVER NORTHEAST IOWA AND NORTHWEST ILLINOIS A FEW DAYS AGO IS RESULTING IN MINOR FLOODING ON THE MISSISSIPPI RIVER FROM BELOW MUSCATINE TO BURLINGTON. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC057-115-ILC071-131-010137- /O.CAN.KDVN.FL.W.0116.000000T0000Z-110803T0600Z/ /NBOI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 807 PM CDT SUN JUL 31 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT NEW BOSTON LD17. * AT 6:00 PM SUNDAY THE STAGE WAS 14.8 FEET...AND SLOWLY FALLING. * FLOOD STAGE IS 15 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 14.8 FEET. FALL TO 14.0 FEET TUESDAY MORNING. $$ IAC057-115-ILC071-131-011706- /O.EXT.KDVN.FL.W.0117.000000T0000Z-110802T1800Z/ /KHBI2.1.ER.110731T1330Z.110731T2345Z.110801T0600Z.NO/ 807 PM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT KEITHSBURG. * UNTIL MONDAY MORNING. * AT 7:30 PM SUNDAY THE STAGE WAS 14.1 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER AT KEITHSBURG. $$ IAC057-ILC071-011706- /O.EXT.KDVN.FL.W.0118.000000T0000Z-110804T1200Z/ /GLDI2.1.ER.000000T0000Z.110801T1200Z.110803T0000Z.NO/ 807 PM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL TUESDAY EVENING. * AT 6:00 PM SUNDAY THE STAGE WAS 10.2 FEET...AND STEADY. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 10.5 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY EVENING. $$ IAC057-111-ILC067-071-011706- /O.EXT.KDVN.FL.W.0119.110801T0100Z-110803T1800Z/ /BRLI4.1.ER.110801T0100Z.110801T1200Z.110802T0600Z.NO/ 807 PM CDT SUN JUL 31 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT BURLINGTON. * UNTIL TUESDAY MORNING. * AT 7:00 PM SUNDAY THE STAGE WAS 15.0 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 15.2 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 15 FEET...AGRICULTURAL FLOODING OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 30, 3:49 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 3:49 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 PM CDT SAT JUL 30 2011 .SYNOPSIS... HIGH PRESSURE WAS LOCATED OVER THE GREAT LAKES AND OHIO VALLEY WITH RIDGE AXIS EXTENDING INTO NORTHERN CWA. MIXING OF DRY AIR ALOFT HAS DROPPED DEWPTS INTO VERY COMFORTABLE L/M 60S MANY LOCATIONS IN AREA BOUNDED BY KSFY-KCID-KMUT-KVYS DENOTED BY CLEAR WEDGE ON VISIBLE SATL. ELSEWHERE IN CWA... STILL REMAINS HUMID WITH DEWPTS IN THE L70S WHICH COUPLED WITH TEMPS CLIMBING INTO THE U80S TO L90S IS PRODUCING HEAT INDICES IN THE U90S WITH COUPLE SITES JUST ABOVE 100 DEGS. MAIN CORE OF HEAT DOME EXTENDS FROM CENTRAL/SOUTHERN PLAINS TO MID ATLANTIC WITH FAST ZONAL TO NORTHWEST FLOW PREVAILING OVER THE NORTHERN TIER OF CONUS. LINEAR MCS OBSERVED MOVING ACROSS NORTHERN WI THIS AFTN AHEAD OF MID LEVEL SHORTWAVE. ..05.. && .SHORT TERM...TONIGHT AND SUNDAY... FOG...HEAT HEADLINES AND SMALL PCPN CHCS MAIN FCST CHALLENGES. MONITORING PORTIONS OF SOUTHEAST IA LATE THIS AFTN FOR ISOLD CONVECTION WITH VISIBLE SATL SHOWING SOME ENHANCEMENT TO CU FIELD NEAR KOTM-KFFL- KFSW LINE NEAR LLVL MOISTURE GRADIENT AND EAST OF WEAK DISTURBANCE SEEN LIFTING NWD INTO SOUTHERN IA PER VISIBLE SATL LOOP. WITH COUPLE MORE HRS OF HEATING MAY SEE DEVELOPMENT AS CONVECTIVE TEMPS IN THE L90S PER FCST SOUNDINGS... BUT APPEARS ANY ACTIVITY FAR TOO ISOLD FOR ANY INCLUSION OF POPS ATTIM. BEYOND... GENERALLY QUIET CONDITIONS WITH WEAK SFC RIDGING IN CONTROL. WILL HOWEVER NEED TO KEEP EYE ON MN THIS EVE FOR POTENTIAL CONVECTIVE DEVELOPMENT. SHOULD DEVELOPMENT OCCUR THEN CORFIDI VECTORS FAVORABLE FOR ACTIVITY TO PROPAGATE SEWD... BUT WILL BE RUNNING INTO RESEVOIR OF DRIER MID LEVEL AIR WITH 850 MB HIGH JUST EAST OF CWA. GIVEN THIS AND WITH TIMING MAINLY LATER TNGT CONFIDENCE TOO LOW FOR ANY PCPN MENTION ATTIM BUT PASS CONCERNS ON TO EVE SHIFT. OVRNGT WITH LIGHT TO CALM WINDS AND BOUNDARY LAYER MOISTURE EXPECT PATCHY TO AREAS OF FOG WHICH MAY BE DENSE... WITH TWO AREAS TO WATCH BEING NORTHEAST IA INTO NORTHWEST IL DUE TO RECENT EXTREME RAINFALL AND SECOND BEING ACROSS THE SOUTH WHERE HIGHER DEWPTS POOLING. AS FOR LOWS... GIVEN THE LIGHT WINDS AND MAINLY CLEAR SKIES PROVIDING DECENT RADIATIONAL COOLING SETUP... OPTED FOR NEAR TO JUST BELOW COOL SIDE OF GUIDANCE IN MANY AREAS EXCEPT SOUTH WHERE SIDED WITH BLEND. SUNDAY... ASIDE FROM ISOLD SHRA OR WEAK TSRA POSSIBLE FAR NORTH EARLY WITH ANY REMNANTS OF MN CONVECTION... IT LOOKS DRY AS SUGGESTIONS OF FRONT AND MAIN FORCING STAYING TO OUR NORTH FROM DAKOTAS INTO WI. AIRMASS FAIRLY SIMILAR TO THAT OF TDY AND THUS EXPECT WIDESPREAD HIGHS IN THE U80S TO L90S. DEWPT FCST CHALLENGING AGAIN AS STILL SUGGESTED DRAW/FETCH FROM RETREATING 850 MB HIGH AND ATTENDANT DRY RESEVOIR WHICH WITH MIXING COULD LOWER DEWPTS INTO THE 60S AGAIN ESPECIALLY EAST OF MISSISSIPPI RVR. EVEN WITH HIGHS IN L90S AND DEWPTS L70S... MARGINAL FOR HEAT ADVISORY WITH HEAT INDICES AROUND 100-102 AND MAY BE FOR ONLY HR OR TWO. FOR THESE REASONS HAVE HELD OFF ON ANY HEAT HEADLINES. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... SUNDAY NIGHT THROUGH MONDAY NIGHT...LATEST SUITE OF 12Z RUN MODEL GUIDANCE IN GOOD AGREEMENT OF SUGGESTING UPPER RIDGE AMPLIFICATION ACRS THE EASTERN PLAINS AND MO RVR VALLEY THIS PERIOD...WHILE A BOUT OF SFC RIDGING CONTINUES ACRS THE WESTERN GRT LKS. THIS SYNOPTIC SCALE/MASS FIELD PLACEMENT GENERALLY SUGGESTS A DRY FCST LOCALLY OR A LOW CHANCE FOR AN ISOLATED POP-UP TYPE SHOWER/STORM IN THE HEIGHT OF AFTERNOON HEATING. SOME SIGNALS IN THE LATEST RUNS OF A WEAK INLAND LAKE ENHANCED BOUNDARY SETTING UP SOMEWHERE OVER NORTHERN IL MONDAY AFTERNOON FOR A POSSIBLE CONVECTIVE FOCAL POINT... BUT CURRENTLY NOT SURE IF IT WILL MAKE IT FAR ENOUGH WEST TO WARRANT EVEN SLIGHT CHC POPS IN NORTHWEST IL AT THIS POINT. WILL GO WITH WIDESPREAD LOWS IN THE LOWER 70S SUNDAY NIGHT...AND BUILDING THERMAL RIDGE ACRS THE REGION ON MONDAY SUPPORTS HIGHS IN THE LOWER TO MIDDLE 90S. FCST SOUNDINGS SUGGEST ANOTHER DRY DOWN MIXING OF SFC DPT POTENTIAL ON MONDAY WHICH MAY KEEP THEM MORE IN THE REALM OF LOW TO MID 70S. DESPITE THIS...STILL COMING UP WITH HEAT ADVISORY CRITERIA OF 100-105 HEAT INDEX/S MON AFTERNOON OVER THE MAJORITY OF THE DVN CWA EXCEPT MAYBE THE FAR NORTH AND NORTHEAST. STILL TIME TO ASSESS AND HOLD OFF ANY KIND OF HEADLINES AT THIS JUNCTURE IN TIME. WARM AND MUGGY CONDITIONS CONTINUE INTO MON NIGHT WITH SOME AREAS POSSIBLY NOT DIPPING BELOW 77 DEGREES FOR OVERNIGHT LOWS TAKING INTO ACCOUNT AN INCREASING SOUTHERLY BREEZE EVEN IN THE OVERNIGHT. TUESDAY...THIS DAY POSSIBLY THE MOST VOLATILE ONE OF THE UPCOMING WEEK OF WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SAG A WEAKENING BOUNDARY FROM NORTHWEST-TO-SOUTHEAST THROUGH THE CWA TUE AFTERNOON AND EVENING...WITH THE MODELS CONTINUING TO VARY IN TIMING. BUT THE LATEST TREND WITH THE MAJORITY OF THE 12Z RUNS IS MORE PROGRESSIVE WITH THE FROPA THROUGH MOST OF THE DVN CWA BY 06Z WED. WITH BEST UPPER JET DYNAMICS ON SOUTHERN FRINGE OF HIGHER SPEED MAX ACRS THE NORTHWEST HIGH PLAINS...ACRS TO THE NORTHERN GRT LKS INTO THE MID WEEK...THUS IT APPEARS BEST FORCING AND DEEP LIFTING MECHANISMS TO REMAIN TO THE NORTH OF THE DVN CWA. BUT THE PRE- FRONTAL CAPE POOL COULD INCREASE TO 4K-6K J/KG BY LATE TUE AFTERNOON ESPECIALLY WITH A SLOWER BOUNDARY ARRIVAL. PW/S PROJECTED TO INCREASE TO AT LEAST 2 INCHES BY 00Z WED. THUS THERE IS A CHANCE FOR SOME HIGH CAPE PULSE SVR STORMS ALONG THE FRONT LATE TUE AFTERNOON AND INTO THE EVENING...OR THE POSSIBILITY OF A MORE ORGANIZED SVR THREAT IF A PORTION OF AN MCS DROPS INTO THE AREA OUT OF MN OR WI AND FEEDS ON THE HIGH CAPE AIRMASS WHILE DEVELOPING/MAINTAINING A COLD POOL FOR A DAMAGING WIND THREAT. ANY ORGANIZED STORMS OR CLUSTERS WOULD PRODUCE TORRENTIAL DOWNPOURS AND POSSIBLY IMPACT THE WATER SENSITIVE NORTHERN CWA WITH RENEWED FLASH FLOODING. BUT STORM PLACEMENT AND PROPAGATION SPEEDS FOR HIGH RAINFALL IMPACTS STILL VERY MUCH UNCERTAIN AT THIS POINT. BEFORE THE STORMS ARRIVE...PRE-FRONTAL THERMAL POOL COULD MIX OUT AND BOOST SFC TEMPS INTO THE MID AND UPPER 90S. EVEN IF SFC DPTS ARE HELD IN THE LOW TO MID 70S BY SAME MIXING PROCESSES...THESE PARAMETERS STILL SUPPORT EXCESSIVE HEAT WARNING CRITERIA ACRS AT LEAST THE SOUTH HALF OF THE CWA ON TUE. AT LEAST THE INCOMING FRONT WILL EVENTUALLY BRING RELIEF FROM THE TRUE HEAT AND HUMIDITY BY LATE TUE NIGHT. WEDNESDAY AND THURSDAY...LATEST MEDIUM RANGE MODELS AGAIN IN DECENT AGREEMENT OF SUGGESTING POST-FRONTAL SFC RIDGING ACRS THE WESTERN GRT LKS AND MAIN SFC BOUNDARY GETTING SHUNTED ACRS MO AND BECOMING QUASI- STATIONARY THIS PERIOD. THIS WOULD SUGGEST GENERALLY DRY WX REGIME AND DECREASING LLVL HUMIDITY IN NORTH TO NORTHEASTERLY BOUNDARY LAYER FETCH ESPECIALLY BY THU. HIGHS MAY BE HELD IN THE 80S...WITH LOWS AT NIGHT POSSIBLY DIPPING DOWN INTO THE LOW 60S IN THE NORTHEASTERN CWA. MIXED SIGNALS OF OVERRUNNING RAIN AND ELEVATED STORMS POSSIBLE LATE THU AFTERNOON AND INTO THU NIGHT ESPECIALLY ACRS THE SOUTH HALF OF THE DVN CWA IF A RIDGE-RIDING WAVE CAN ACT UPON THE KS-MO QUASI- STATIONARY FRONTAL BOUNDARY. FRIDAY THROUGH SATURDAY...LONGER RANGE TRENDS ON THE ENSEMBLES AND 12Z RUNS SUGGEST THAT ANY LINGERING OVERRUNNING RAIN ON FRI WILL EXIT BY EVENING AND MAKE WAY FOR RE-ENFORCING SFC RIDGING ACRS THE UPPER MS RVR VALLEY AND WESTERN GRT LKS FRI NIGHT INTO SAT. THIS SCENARIO COULD OPEN THE DOOR TO A FAIR AND SEASONABLE WEEKEND FOR THE LOCAL CWA. ..12.. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED FOR MOST OF THE PERIOD AT THE TAF CYCLES AS SFC RIDGE OF HIGH PRESSURE REMAINS IN CONTROL. MAIN CONCERN OVERNIGHT WILL BE WITH FOG AS LIGHT WINDS AND ABUNDANT LLVL MOISTURE WITH MAINLY CLEAR SKIES PROVIDING EXCELLENT SETUP FOR FOG WITH SHALLOW STEEP LLVL INVERSION CONDUCIVE FOR RAPID FLUCTUATIONS IN VSBYS WITH POTENTIAL VARYING FROM LIFR TO MVFR FOR FEW HOURS. FOG COULD BE DENSE... ESPECIALLY AT KBRL WHERE DEEPER LLVL MOISTURE WILL RESIDE. VERY LOW POTENTIAL ALSO EXISTS FOR STRAY SHRA OR WEAK TSRA TO DEVELOP OR DROP DOWN FROM MN OVERNIGHT INTO NORTHEAST IA...MAINLY AFT 07Z TO 13Z... POSSIBLY NEAR KDBQ/KCID. DRIER AIR IN THE MID LEVELS MAKES CHC OF PCPN FAR TOO LOW TO INCLUDE IN TERMINALS. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/12
Hazardous weather outlook, Jul 30, 3:49 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 PM CDT SAT JUL 30 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-310930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 349 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY TO AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG COULD BE DENSE IN SOME LOCATIONS... REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL WARM THROUGH THE WEEKEND AND INTO NEXT WEEK... REACHING POTENTIALLY DANGEROUS LEVELS IN SOME LOCATIONS. BY SUNDAY...THE HEAT INDEX IS EXPECTED TO NEAR 100 DEGREES AND BY NEXT TUESDAY COULD APPROACH 105 DEGREES. SOME AREAS SOUTH OF INTERSTATE 80 MAY SEE HEAT INDEX READINGS OVER 100 DEGREES EACH DAY FROM SUNDAY THROUGH TUESDAY. LATE TUESDAY THROUGH NEXT THURSDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS AS A FRONT LINGERS OVER THE REGION. IT IS TOO EARLY TO DETERMINE WHETHER THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:31 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 33 hr |
| Jul 30, 8:31 PM CDT | River Flood Warning | DVN | Des Moines | 56 hr |
| Jul 31, 3:54 AM CDT | Heat Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 66 hr |
| Jul 31, 9:45 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 35 hr |
Nearby
River Flood Warnings in Iowa, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.